Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 4, 2014, 9:16 PM EDT for Crawford County, Oscoda County, Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2014, 9:16 PM EDT (01:16 UTC)
- Expired
- Sep 4, 2014, 10:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 50 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -601 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS53 KAPX 050116
SVRAPX
MIC039-135-050215-
/O.NEW.KAPX.SV.W.0033.140905T0116Z-140905T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
916 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1015 PM EDT
* AT 913 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTWICK
PINES STATE PARK...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIO...LOVELLS...GARLAND...RED OAK...LUZERNE...MACK LAKE...
FAIRVIEW...MCKINLEY AND COMINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 8397 4465 8475 4486 8471 4485 8389
4451 8389
TIME...MOT...LOC 0116Z 283DEG 22KT 4472 8461
HAIL...<.75IN
WIND...60MPH
$$
MSB3 follow-up statements
959
WWUS53 KAPX 050129
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
929 PM EDT THU SEP 4 2014
MIC039-135-050215-
/O.CON.KAPX.SV.W.0033.000000T0000Z-140905T0215Z/
CRAWFORD MI-OSCODA MI-
929 PM EDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSCODA AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 1015 PM EDT...
AT 927 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LOVELLS...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIO...GARLAND...RED OAK...LUZERNE...MACK LAKE...FAIRVIEW...MCKINLEY
AND COMINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 8389 4451 8397 4463 8464 4486 8457
4485 8390 4484 8389
TIME...MOT...LOC 0129Z 283DEG 22KT 4470 8450
HAIL...<.75IN
WIND...60MPH
$$444
WWUS53 KAPX 050149
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
949 PM EDT THU SEP 4 2014
MIC039-050159-
/O.CAN.KAPX.SV.W.0033.000000T0000Z-140905T0215Z/
CRAWFORD MI-
949 PM EDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4451 8389 4451 8397 4458 8437 4485 8437
4486 8427 4485 8390 4484 8389
TIME...MOT...LOC 0149Z 283DEG 22KT 4467 8433
$$
MIC135-050215-
/O.CON.KAPX.SV.W.0033.000000T0000Z-140905T0215Z/
OSCODA MI-
949 PM EDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSCODA COUNTY
UNTIL 1015 PM EDT...
AT 947 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED OAK...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIO...RED OAK...LUZERNE...MACK LAKE...FAIRVIEW...MCKINLEY AND COMINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 8389 4451 8397 4458 8437 4485 8437
4486 8427 4485 8390 4484 8389
TIME...MOT...LOC 0149Z 283DEG 22KT 4467 8433
HAIL...<.75IN
WIND...60MPH
$$780
WWUS53 KAPX 050207
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EDT THU SEP 4 2014
MIC135-050217-
/O.EXP.KAPX.SV.W.0033.000000T0000Z-140905T0215Z/
OSCODA MI-
1007 PM EDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR OSCODA COUNTY WILL EXPIRE AT
1015 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4451 8389 4451 8397 4458 8437 4485 8437
4486 8427 4485 8390 4484 8389
TIME...MOT...LOC 0207Z 283DEG 22KT 4465 8418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:43 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 4, 7:43 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
743 PM EDT THU SEP 4 2014
.SYNOPSIS...
ISSUED AT 428 PM EDT THU SEP 4 2014
A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD THROUGH NORTHERN
MICHIGAN THIS AFTERNOON...FOLLOWED BY A COLD FRONT ARRIVING LATE
TONIGHT INTO EARLY FRIDAY. THESE FEATURES WILL COMBINE WITH
INCREASING HEAT AND HUMIDITY TO DELIVER SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE AREA THIS EVENING THROUGH EARLY FRIDAY
AFTERNOON. HIGH PRESSURE IS SET TO ARRIVE FOR THE WEEKEND AND EARLY
NEXT WEEK...SUPPLYING A RETURN TO DRY WEATHER ALONG WITH COOLER AND
MUCH LESS HUMID CONDITIONS.
&&
.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 428 PM EDT THU SEP 4 2014
HIGH IMPACT WEATHER POTENTIAL: THUNDERSTORMS
PRIMARY FORECAST CHALLENGES: SEVERITY OF THUNDERSTORMS AS THE COLD
FRONT MOVES THROUGH.
CURRENTLY, LINE OF THUNDERSTORMS MOVING THROUGH THE FORECAST AREA
RUNNING INTO 15-20C DEWPOINT DEPRESSION, AS WELL AS NO SFC BASED
INSTABILITY. THE LINE HAS BEEN FOLLOWING THE WARM FRONT THAT IS
STRUNG ACROSS THE FORECAST AREA AND ATTACHED TO THE SFC LOW IN
MINNESOTA.
TONIGHT...THE MODELS STILL HAVE BEEN HANDLING THE MCS POORLY, WHICH
ISN'T SURPRISING. THE WARM FRONT WILL CONTINUE TO LIFT NORTH, AND
SHOULD PUT US INTO THE WARM SECTOR. WITH LITTLE FORCING, WOULD
EXPECT THAT SCATTERED THUNDERSTORMS WOULD BE POSSIBLE. HOWEVER,
OVERNIGHT, THE COLD FRONT WITH THE SFC LOW WILL BEGIN TO PUSH
THROUGH THE FORECAST AREA WITH THE INITIAL ACTION BEGINNING IN E
UPPER AROUND 04Z, AND PRESSING INTO NE LOWER BY 12Z.
.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 428 PM EDT THU SEP 4 2014
...BECOMING QUIET AND COOLER AS THE NORTHERN STREAM STRENGTHENS...
HIGH IMPACT WEATHER POTENTIAL: POSSIBLE THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE TO BEGIN THE PERIOD FRIDAY OVER NORTHERN LOWER.
PATTERN SUMMARY/FORECAST: EARLY AFTERNOON WATER VAPOR IMAGERY
REVEALS STRENGTHENING RIDGING ACROSS THE NORTHEASTERN PACIFIC...AND
IT IS THIS FEATURE THAT WILL HELP DICTATE A CHANGE IN OUR RECENT
WARM/MUGGY/STORMY STRETCH OF WEATHER. AS THIS RIDGING BECOMES
ESTABLISHED AND BUILDS NORTH INTO ALASKA...IT WILL HELP DIRECT AN
UPPER LOW AN ITS ASSOCIATED POOL OF POLAR AIR SOUTH AND EAST INTO
NORTH AMERICA WITH THE POLAR JET GRADUALLY SINKING SOUTH INTO THE
NORTHERN CONUS. THIS PAINTS A COOLER/DRIER PATTERN THAN OF LATE
WITH SOMEWHAT MORE FALL-LIKE CONDITIONS EXPECTED.
MODEL AGREEMENT/CONFIDENCE: VERY GOOD AGREEMENT THROUGH MONDAY OF
NEXT WEEK...WITH MODEST AGREEMENT FOR THE TUESDAY-THURSDAY PERIOD.
EVEN IN THESE LATTER PERIODS...HOWEVER...THERE IS STRONG AGREEMENT
IN THE LARGER SCALE TRANSITION TO LOWER HEIGHTS ACROSS THE NORTHERN
STATES.
MIDDLE RANGE /FRIDAY THROUGH SUNDAY/:
MOST ACTIVE WEATHER OF THE LONG TERM FORECAST PERIOD WILL COME AS
THE FORECAST BEGINS FRIDAY. ARRIVING SURFACE COLD FRONT WILL BE
DRAPED FROM UPPER MICHIGAN SOUTH AND WEST THROUGH WISCONSIN TO START
THE DAY WITH NORTHERN MICHIGAN FULLY IN THE WARM SECTOR ON WHAT WILL
LIKELY BE THE WARMEST MORNING OF THE SUMMER THUS FAR. MUCH WILL
DEPEND ON CONVECTIVE EVOLUTION OVERNIGHT...BUT A LOOK AT SPC/S STORM
SCALE ENSEMBLE OF CONVECTION RESOLVING MODELS SUGGESTS VERY LITTLE
ACTIVITY TO START THE DAY...WITH WHATEVER FORMS OVERNIGHT HAVING
PUSHED SOUTH OF THE REGION BY THIS POINT. STILL...WITH SUCH A SOUPY
AIRMASS IN PLACE AND THE FRONT STILL UPSTREAM AND A MODEST LOW LEVEL
JET OVERHEAD...WILL START THE DAY WITH CHANCE POPS FOR A FEW
SHRAS/TSRAS. DURING THE DAY FRIDAY...AN INCREASE IN INSTABILITY
DURING THE MORNING HOURS SHOULD ALLOW FOR INCREASING COVERAGE TO
SHRAS/TSRAS...WITH AN INFLUX OF DRY AIR FROM THE WEST DURING THE
AFTERNOON SHUTTING OFF ACTIVITY AS THE SURFACE BOUNDARY ARRIVES. A
SEVERE THREAT IS THERE FOR ANY CONVECTION THAT GETS GOING WITH H5
WINDS NEARING 50KTS WITH FAIRLY UNI-DIRECTIONAL PROFILES. THESE
UNIDIRECTIONAL PROFILES WITH MOST OF THE SHEAR CENTERED DOWN LOW
ALSO SUGGESTS SOME HEAVY RAIN POTENTIAL WITH PWATS NEARING THE 99TH
PERCENTILE WITH NEARLY 10KFT WARM CLOUD DEPTHS...FAIRLY SKINNY CAPE
PROFILES...AND CORFIDI VECTOR MAGNITUDES LESS THAN 10KTS. WILL
INCLUDE THE SVR/HEAVY RAIN THREAT IN AFTERNOON HWO. PRETTY LARGE
DISPARITY IN TEMPERATURES ACROSS THE CWA...WITH PORTIONS OF
NORTHEAST LOWER LIKELY TO REACH EARLY AFTERNOON HIGHS IN THE LOWER
80S...WITH HIGHS REMAINING BELOW 70 OVER EASTERN UPPER.
QUIETER WEATHER RETURNS TO THE REGION FOR WHAT LOOKS TO BE A
WELL-DESERVED BEAUTIFUL /ALBEIT COOLER/ WEEKEND. SKIES LOOK TO
MOSTLY-PARTLY SUNNY WITH WEST-NORTHWEST WINDS 5 TO 15 MPH. T85 FALLS
FROM THE MID TEENS ON FRIDAY TO AROUND 6-7C ON SATURDAY...AND THEN
BACK TOWARDS 8-9C. THIS SUGGESTS A HIGH TEMPERATURE RANGE IN THE
UPPER 60S TO AROUND 70 SATURDAY...WITH A FEW DEGREES ADDED TO THIS
FOR SUNDAY. A MUCH DRIER AIRMASS SPELLS COOL NIGHTS SATURDAY AND
SUNDAY NIGHT...WITH LOWS GENERALLY IN THE 40S.
LONG RANGE /MONDAY THROUGH THURSDAY/:
HIGH PRESSURE SETTLES EAST OF THE REGION FOR THE MONDAY-TUESDAY
PERIOD WITH MODEST RETURN FLOW ALLOWING TEMPERATURES TO REBOUND BACK
TO /OR A LITTLE ABOVE/ SEASONAL NORMS WITH A DRY LLEVEL AIRMASS
SUGGESTING LARGE DIURNAL TEMPERATURE SWINGS AND LITTLE THREAT OF
PRECIPITATION. EXPECT HIGHS IN THE LOWER 70S AND LOWS IN THE UPPER
40S AND LOWER 50S...WITH THESE LATTER VALUES A LITTLE COOLER THAN
THE GUIDANCE CONSENSUS.
TRANSITION TO COOLER CONDITIONS REALLY GETS GOING DURING THIS PERIOD
WITH WHAT LOOKS TO BE A FRONTAL PASSAGE CLOSE TO THE WEDNESDAY
TIMEFRAME...WITH A HUDSON BAY HIGH PATTERN TRYING TO GET ESTABLISHED
FOR THE SECOND HALF OF THE WEEK. MIXED SIGNALS ON PRECIPITATION
CHANCES...WITH CERTAINLY SOME THREAT AS THE FRONT ARRIVES...BUT TEND
TO LEAN MORE TOWARDS THE ECMWF AT THIS RANGE WHICH BRINGS THE FRONT
THROUGH DRY /ANTECEDENT AIRMASS IS DRY/...WITH A DRY DAY THURSDAY AS
WELL AS THE HIGH PUSHES IN FROM THE NORTH. HIGHS FALLING BELOW
SEASONAL NORMS /60S/ WITH LOWS GENERALLY IN THE 40S /BUT WITH UPPER
30S ALSO VERY POSSIBLE IF DRIER SOLUTION WORKS OUT/.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 743 PM EDT THU SEP 4 2014
SHRA/TSRA THREAT CONTINUES TONIGHT...ESPECIALLY MBL/TVC. LLWS
TONIGHT.
LOW PRESSURE JUST NORTH OF MN WILL STRENGTHEN AS IT MOVES NE. IT
WILL DRAG A COLD FRONT ACROSS NORTHERN MI ON FRIDAY. PERIODIC
SHRA/TSRA WILL CONTINUE TO MOVE EAST OUT OF WI INTO NORTHERN LOWER
MI TONIGHT. ADDITIONAL TIMING ADJUSTMENTS WILL BE NEEDED AS THE
NIGHT PROCEEDS...FOR NOW HIT TVC/MBL REASONABLY HARD THIS EVENING
PER CURRENT RADAR TRENDS. SHRA WILL BE LESS WIDESPREAD DURING THE
DAY ON FRIDAY...AND WILL LARGELY FADE OUT TOWARD EVENING AS THE
FRONT MOVES EAST.
SOUTHERLY SURFACE WINDS TONIGHT...VEERING W AND NW ON FRIDAY. LLWS
TONIGHT...WITH STRONG SW WINDS JUST OFF THE DECK.
&&
.MARINE...
ISSUED AT 428 PM EDT THU SEP 4 2014
...SMALL CRAFT CONDITIONS THROUGH FRIDAY FOR MANY LOCATIONS...
SUMMARY: LOW PRESSURE OVER MINNESOTA WILL LIFT NORTH AND EAST INTO
ONTARIO TONIGHT...WITH A COLD FRONT SWINGING THROUGH NORTHERN
MICHIGAN ON FRIDAY. THIS WILL BRING A PERIOD OF GUSTY SOUTHWEST
WINDS THAT WILL SHIFT NORTHWESTERLY BEFORE HIGH PRESSURE BUILDS INTO
THE REGION FOR THE WEEKEND.
NEAR TERM TRENDS: THROUGH EARLY EVENING...A WAKE LOW WILL BRING
GUSTY SOUTHEAST WINDS TO THE MARINE WATERS OF WHITEFISH BAY AND THE
SAINT MARYS RIVER...AS WELL AS NORTHERN LAKE MICHIGAN. WILL COVER
THIS HAZARD WITH MARINE WEATHER STATEMENTS /AND SMWS IF NEEDED/.
HEADLINES: SMALL CRAFTS ONGOING OVER NORTHERN LAKE MICHIGAN DUE TO
GUSTY SOUTHWEST WINDS...WITH LOCALLY STRONGER WINDS DUE TO
THUNDERSTORM ACTIVITY. THESE SOUTHERLY WINDS WILL NEAR SMALL CRAFT
CRITERIA ON THE LAKE HURON SIDE OVERNIGHT AS WELL. FOR THE DAY ON
FRIDAY...WINDS WILL SHIFT TO THE NORTHWEST...WITH SMALL CRAFT
CONDITIONS LIKELY TO CONTINUE FOR NORTHERN LAKE HURON...EXPANDING TO
WHITEFISH BAY AND THE SAINT MARYS RIVER. WINDS/WAVES SUBSIDE BELOW
SMALL CRAFT LEVELS FRIDAY NIGHT.
THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
TONIGHT...PARTICULARLY FOR LAKE MICHIGAN...BUT ALSO POSSIBLE FOR OUR
OTHER NEARSHORE WATERS AS WELL. ACTIVITY ACROSS LAKE HURON IS
POSSIBLE THROUGH EARLY AFTERNOON FRIDAY BEFORE ANY THUNDERSTORMS
SINK SOUTH OF THE REGION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
SYNOPSIS...MG
SHORT TERM...JSL
LONG TERM...JMA
AVIATION...JZ
MARINE...JMAHazardous weather outlook, Sep 4, 4:55 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 455 PM EDT THU SEP 4 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 455 PM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A ROUND OF THUNDERSTORMS WILL ROLL THROUGH THE REGION TONIGHT. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN...ESPECIALLY FROM MANISTEE TO LEELANAU COUNTY...INCLUDING SLEEPING BEAR DUNES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY SOUTH OF A LINE FROM ALPENA TO HOUGHTON LAKE. A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MAKE REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Sep 4, 7:46 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 746 PM EDT THU SEP 4 2014 MIZ020-025-031-050015- BENZIE MI-LEELANAU MI-MANISTEE MI- 746 PM EDT THU SEP 4 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FRANKFORT TO 6 MILES EAST OF PIERPORT...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BEULAH... EMPIRE... THOMPSONVILLE... BENZONIA... HONOR... COPEMISH... LAKE ANN... MAPLE CITY... CEDAR...
Local storm report, Sep 4, 8:08 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
808 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST KEWADIN 44.93N 85.37W
09/04/2014 E45 MPH ANTRIM MI SPOTTER
&&
GILLENSpecial weather statement, Sep 4, 8:14 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 814 PM EDT THU SEP 4 2014 MIZ022-028-050100- CRAWFORD MI-OTSEGO MI- 814 PM EDT THU SEP 4 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATERS TO GRAYLING...AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LOVELLS...
Local storm report, Sep 4, 8:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
854 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 9 SSW GAYLORD 44.91N 84.74W
09/04/2014 M54.00 MPH OTSEGO MI OFFICIAL NWS OBS
&&
GILLENLocal storm report, Sep 4, 9:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
903 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 9 SSW GAYLORD 44.91N 84.74W
09/04/2014 M55 MPH OTSEGO MI OFFICIAL NWS OBS
&&
GILLENLocal storm report, Sep 4, 9:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
913 PM EDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG ANTRIM 44.88N 85.08W
09/04/2014 ANTRIM MI LAW ENFORCEMENT
SPOTTY TREE DAMAGE ACROSS PARTS OF ANTRIM COUNTY.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:11 PM EDT | Special Marine Warning | APX | 49 min | |
| Sep 4, 8:28 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Otsego | 47 min |
| Sep 4, 10:29 PM EDT | Special Marine Warning | APX | 91 min | |
| Sep 5, 1:55 AM EDT | Flash Flood Watch | APX | Alcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 14 more | 12 hr |
| Sep 5, 6:40 AM EDT | Beach Hazards Statement | APX | Benzie, Leelanau, Manistee | 5 hr |
| Sep 5, 10:23 AM EDT | Flash Flood Warning | APX | Benzie | 6 hr |
| Sep 5, 11:07 AM EDT | Special Marine Warning | APX | 83 min | |
| Sep 5, 4:25 PM EDT | Special Marine Warning | APX | 65 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.